Heparin-induced thrombocytopenia and disseminated intravascular coagulation in a patient with drug-induced pneumonia

Kyoko Okamura, Keiko Kitajima, Takashige Maeyama, Satoru Fukuyama, Hiromasa Inoue, Yoichi Nakanishi

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)

Abstract

An 82-year-old woman was admitted to the hospital with dyspnea and fatigue. She had been given amlodipine, furosemide, candesartan, pravastatin and roxatidine acetate for two months in an other hospital. Chest CT showed patchy consolidations throughout the entire lungs. We suspected drug-induced pneumonia, and treated her with prednisolone under mechanical ventilation. The pulmonary consolidations eventually improved, but on the 15th hospital day the patient developed thrombocytopenia and disseminated intravascular coagulation (DIC). Heparin flushes had been performed since the first hospital day. After these were stopped, her platelet count became normal and the patient recovered from DIC. The clinical course, and the fact that testing for heparin-induced thrombocytopenia (HIT) antibodies was positive, supported the diagnosis of HIT and DIC. We report a rare case of HIT and DIC during treatment for drug-induced pneumonia.

Original languageEnglish
Pages (from-to)157-161
Number of pages5
JournalNihon Kokyūki Gakkai zasshi = the journal of the Japanese Respiratory Society
Volume48
Issue number2
Publication statusPublished - Feb 2010

All Science Journal Classification (ASJC) codes

  • Medicine(all)

Fingerprint Dive into the research topics of 'Heparin-induced thrombocytopenia and disseminated intravascular coagulation in a patient with drug-induced pneumonia'. Together they form a unique fingerprint.

Cite this